MAUDE Adverse Event Report: INFRAREDX, INC. DUALPRO¿ IVUS+NIRS IMAGING CATHETER; ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER

INFRAREDX, INC. DUALPRO¿ IVUS+NIRS IMAGING CATHETER; ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number TVC-C195-42
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The dualpro ivus+nirs imaging catheter (model number: tvc-c195-42) is a single-use coronary catheter intended for use with the makoto ivus+nirs imaging system.The procedure was performed via a 6fr radial approach by two physicians experienced in nirs-ivus imaging (physician 1 and physician 2).The dualpro catheter was initially used in the left anterior descending artery (lad), where two pullbacks were completed successfully and without complication.The procedure then proceeded to the right coronary artery (rca).Upon initial advancement of the dualpro catheter into the proximal rca via the guiding catheter, physician 1 noted resistance.The catheter was gently withdrawn while still within the guiding catheter, and the entire system was removed for inspection.Upon removal, physician 1 observed that the transducer and internal metallic components were exposed, and the distal plastic sheath - typically covering the catheter's tip - was missing.With angiographic imaging, the team "saw two markers" in the patient's upper arm, suggesting the retained sheath fragment's location.(note: when intact, the dualpro catheter has a single radiopaque platinum-iridium marker located approximately 5 mm proximal to the distal tip.) the team converted to a femoral approach and successfully retrieved the detached sheath using a snare.The recovered fragment measured approximately 7-8 cm in length.The physicians were confident that the entire fragment had been removed, with no indication of residual material.Both physicians reported no notable resistance or mechanical stress during catheter use in the lad.Physician 2 hypothesized that calcification at the proximal or ostial rca, in combination with the angle between the guiding catheter and the arterial entry point, may have contributed to compression or entrapment of the catheter tip.It is suspected that this interaction resulted in the distal sheath detaching during catheter withdrawal.The patient remained hemodynamically stable throughout the procedure and was kept overnight for observation.No adverse clinical outcomes were reported.
 
Additional Manufacturer Narrative
Returned-device evaluation: the subject catheter (tvc-c195-42; lot 502031234; (b)(6)) and a detached distal sheath segment (2.75 in/70 mm) were received.The separated segment showed elongation (1,75 in/44.5 mm) with flattening, tearing, and necking consistent with applied tensile force; localized kinking/rotational twisting was also observed (potentially incurred during detachment and/or snare retrieval).The imaging core was intact but exposed by 1 inch (25 mm); no damage was noted in the remaining catheter body.Manufacturing/quality review: device history and incoming material records showed no nonconformances.Tensile data for the sheath lots exceeded process specification (+48.7%) and iso 10555-1 requirements (+78.4%), indicating no evidence of inadequate material strength or low process capability.Use-conditions and contributing factors: case records and physician correspondence indicate the catheter was introduced into the rca post-stent deployment; entrapment in the stent and/or entanglement with the guidewire is the most plausible initiating event, necessitating withdrawal forces sufficient to separate the distal sheath.Angiography and ivus images were not available despite multiple requests, so the mechanism could not be confirmed.System logs were provided but do not provide any further information in determining the cause of mechanical strain being put on the catheter.The ifu carries relevant warnings regarding avoiding excessive force when resistance is encountered and risks of interaction with guidewires/stents; these are consistent with the hypothesized mechanism.Capa-000066 was initiated to this event and is active; no design or process deficiency has been identified to date.Conclusion: the evidence supports a procedure-related mechanical overload of the distal sheath most likely an entrapment in the deployed stent, or entanglement with the guidewire -rather than a manufacturing or design defect.Neither cause can be conclusively determined absent angiographic images.A corrective and preventive action (capa-000066) was initiated in response to this issue and no process nor design deficiency has been identified.Risk remains acceptable with current controls.Correction: the initial report (report #(b)(4)) was misnumbered.The correct internal report number should be (b)(4).All subsequent follow-up reports will reference the fda-assigned number associated with (b)(4) for consistency.

Brand Name
DUALPRO¿ IVUS+NIRS IMAGING CATHETER
Common Device Name
ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
INFRAREDX, INC.
28 crosby drive, suite 100
bedford MA 01730
Manufacturer (Section G)
INFRAREDX, INC.
28 crosby drive, suite 100
bedford MA 01730
Manufacturer Contact
nozomi yagi
28 crosby drive, suite 100
bedford, MA 01730
MDR Report Key22677670
Report Number3015551113-2025-00003
Device Sequence Number9473346
Product Code OGZ
UDI-Device Identifier00857595006234
UDI-Public00857595006234
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K241576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTVC-C195-42
Device Lot Number502031234
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown